Bismuth subsalicylate

What is Bismuth subsalicylate?

It is a drug used to treat temporary discomforts of the stomach and gastrointestinal tract, such as diarrhea, indigestion, heartburn and nausea. It is used as an antacid and anti diarrheal.

Questions and answers on "Bismuth subsalicylate"

I had bubbly diarrhea, after 1-2 days of only consuming soup and water, I had some over the counter diarrhea medicine, and now it has stopped bubbling, but is now black. How serious is this?

doctor1 MD

Brief Answer:
it could be blood

Detailed Answer:
First of all it depends which over the counter medication you took. Pepto Bismol (bismuth subsalicylate) is often used to treat diarrhea, however it will turn your stools black.
Blood can also make the stools black. sometimes a bad colitis...

Read Full Thread   Ask a Doctor Now

I have been taking 150 mg of trazadone for 25 years. Trazadone is the only anti-depressant that works for me. I have now been diagnosed with h-pylori. What regimen of antibiotics can I take concurrent with my continued use of trazodone . Note: I have had severe reactions to alternatives to trazadone such as Cymbalta and lyrica.

doctor1 MD

Brief Answer:
BMT regine is safe...

Detailed Answer:
Hello and welcome to Healthcare Magic. Thanks for your query.

The commonly recommended regimes for treatment of H. pylori are the triple therapy regimes - omeprazole, amoxicillin, and clarithromycin (OAC) regime, lansoprazole, amoxicillin, and...

Read Full Thread   Ask a Doctor Now

Does clarithromycin or metronidazole cause dark stools. Positive H. Pylori stool dark no blood. On antibiotics starting third day. No stomach pain.

doctor1 MD

Hi XXXXXXX,
Probably none of them is causing it. I believe you are probably taking Bismuth subsalicylate (Peptobismol) as well, which is commonly given together with these antibiotics in order to treat H. Pylori. Bismuth subsalicylate is very well known to cause dark almost black stools....

Read Full Thread   Ask a Doctor Now

I have a reaction to NITROFUR MACR. What can I take for relief. Running nose, nausea, diarhea
XXXXXXX @ WWW.WWWW.WW

doctor1 MD

Hello
Thanks for the query.
The common side effects of NITROFUR are nausea,vomiting,skin rash and diarrhea.However it can not cause running nose.
Your symptoms could be due to viral infection along with some side effects of NITROFUR.
You may take Bismuth subsalicylate (some brand names:...

Read Full Thread   Ask a Doctor Now

Dear Doctor,

I am a 70 year old white male in good health until yesterday. My symptoms are:

Very HARD heartbeat (not fast, just hard), Light headed, very weak, diarrhea (10 times since yesterday), no fever, never smoked, & very nauseous but I haven't vomited yet. It is almost like when I had the Noro Virus 3 years ago.

My vitals are: 110/60, 68 resting pulse, 5' 11" height, 160 weight.


Thank you doctor,
Bill in Michigan.

doctor1 MD

Hello
Thanks for writing to us.
The excessive diarrhea that you are having is the main reason of rest of your symptoms like palpitation, light headedness, weakness and nausea.
A change in dietary habits or intake of contaminated food may cause stomach upset which is causing the frequent passing...

Read Full Thread   Ask a Doctor Now

Hello. I'm a 15 year old female and I've been experiencing a weird burning sensation in my stomach. It started when I went to bed at 2 this morning and it's been burning for about 12 hours. Thinking it could have been heart burn or something, I took different kinds of antacids (Pepcid, Tums, and Pepto-Bismol) and the burning hasn't stopped at all. What should I do?

doctor1 MD

Hello dear,

The symptoms as mentioned in your post is attributed to increased acid production in the stomach.
An Ultrasound scan of Abdomen & upper GI endoscopy will be helpful in clinching the diagnosis.

Symptomatic relief can be obtained with intake of Pantoprazole preparation (to be taken...

Read Full Thread   Ask a Doctor Now

I have runny diarea
Can you prescribe something

doctor1 MD

Hello,

Thanks for posting your query.

Runny diarrhea means acute and severe diarrhea. Severe diarrhea means that a lot of fluid is being lost. With severe diarrhea, stools are very runny, frequent (as often as hourly), and often accompanied by stomach cramps. It can be caused by infections,...

Read Full Thread   Ask a Doctor Now

My husband came home from work not feeling so hot. He is very tiered, achey, has vomited once and having diarrhea. Should he see a doctor? His diarrhea is very dark in color.

doctor1 MD

Hello,
Thanks for posting your query.
From your description it seems that your husband is having a bout of minor intestinal infection. It can be viral or bacterial in nature. Most of the times such infections are self limiting.
1. He can start by eating soft, bland food: toast, bananas, crackers,...

Read Full Thread   Ask a Doctor Now

Hi, I am taking HCG drops right now, but not closely following the diet given. My stools are partly white, I am very nervous. I discontinued the drops right now.

doctor1 MD

Hello,
Thanks for posting your query.
I can understand your concern for these symptoms but white stools are not normal. This needs evaluation. Two important causes which should be rule dout are:

1)     Liver diseases, such as hepatitis and cirrhosis, can cause white stool.

2)     Sometimes the problem...

Read Full Thread   Ask a Doctor Now

i have noticed a blue-black scar on my right side of tongue in morning. it's neither painful nor itching...what could it be ?

doctor1 MD

Hi,

Thanks for posting your query.

A blue black patch on the tongue can arise due to many reasons. In order for me to help you better, please answer the following questions:

a. Do you smoke?
b. Did you consume any blue colored fruits yesterday?
c. Are you currently taking any medications like...

Read Full Thread   Ask a Doctor Now

Recent questions on  Bismuth subsalicylate

doctor1 MD

I experienced diarrhea , abdominal distention and significant pain. No nausea, no vomiting . Saw Dr. who gave me antibiotics (no help) and stool sample-negative. colonoscopy showed microcytic colitis- but it was visible to the naked eye. Yellow...

doctor1 MD

Hi- i was diagnosed with Pylori H - they had blood tests and breathing test made and the result was 233 which is on the lower end. should i be concerened. they prescribed antibiotics for now but said i dont need an endoscopy YYYY@YYYY

doctor1 MD

Side effect of Alzheimer's drugs Dear Doctor My husband is in early stages of Alzheimer's and his neurologist has him on nerve stimulating drugs and these drug cause him intestinal problems including embarrassing accidents. He takes over the...

doctor1 MD

I have had diarrhea for 13 hours now. After 5 hours of having it I took bismuth subsalicylate (262 mg) and every two hours I take 2 tablets. However my stomach has had no relief what so ever and my diarrhea is flakey with a musky liquid. I go anywhere from 2-4 times an hour. what should I do?

doctor1 MD

Age:23, Height:5 11 , Weight: 276. Currently taking Lisinopril 5mg (for slight high blood pressure) and Allopurinol 100mg (for high uric acid). Both are pill form. Can i take (liquid) pepto-bismol to treat my diarrhea (which is mostly likely caused by the medication)?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy